Alert archive / North Dakota / Wind Chill Advisories in 2014
Wind Chill Advisory 13, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Feb 20, 2014, 3:21 PM CST for 8 counties in North Dakota. It took effect at Feb 20, 2014, 10:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 3:21 PM CST (21:21 UTC)
- In effect from
- Feb 20, 2014, 10:00 PM CST
- Expired
- Feb 21, 2014, 10:01 AM CST
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Foster County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Wells County, ND
The radar
The Minot AFB radar (KMBX), 28 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WWUS43 KBIS 202121 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 321 PM CST THU FEB 20 2014 ...COLD WIND CHILLS RETURN NORTH CENTRAL LATE TONIGHT... .COLD HIGH PRESSURE WILL MOVE OVER THE REGION TONIGHT BRINGING ANOTHER ROUND OF COLD WIND CHILLS TO THE NORTH CENTRAL. WIND CHILLS AS COLD AS 30 BELOW ARE POSSIBLE AT PLACES LIKE BOWBELLS... SHERWOOD...BOTTINEAU...RUGBY AND CARRINGTON. THOSE WORKING OR DOING OUTDOOR ACTIVITIES SHOULD COVER EXPOSED SKIN AND DRESS IN LAYERS. NDZ002>005-012-013-023-025-210530- /O.NEW.KBIS.WC.Y.0013.140221T0400Z-140221T1700Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... TOWNER...RUGBY...HARVEY...CARRINGTON 321 PM CST THU FEB 20 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM CST FRIDAY. * WIND CHILL VALUES...TO 30 BELOW. * OTHER IMPACTS...FROSTBITE...HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WAA
5 follow-up statements
012 WWUS43 KBIS 210333 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 933 PM CST THU FEB 20 2014 ...COLD WIND CHILLS RETURN NORTH CENTRAL LATE TONIGHT... .COLD HIGH PRESSURE WILL MOVE OVER THE REGION TONIGHT BRINGING ANOTHER ROUND OF COLD WIND CHILLS TO NORTH CENTRAL NORTH DAKOTA. WIND CHILLS AS COLD AS 30 BELOW ARE POSSIBLE AT PLACES LIKE BOWBELLS...SHERWOOD...BOTTINEAU...RUGBY AND CARRINGTON. THOSE WORKING OR DOING OUTDOOR ACTIVITIES SHOULD COVER EXPOSED SKIN AND DRESS IN LAYERS. NDZ002>005-012-013-023-025-211300- /O.CON.KBIS.WC.Y.0013.140221T0400Z-140221T1700Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... TOWNER...RUGBY...HARVEY...CARRINGTON 933 PM CST THU FEB 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST FRIDAY... * WIND CHILL VALUES...TO 30 BELOW. * OTHER IMPACTS...FROSTBITE...HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ TM
162 WWUS43 KBIS 210704 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 104 AM CST FRI FEB 21 2014 ...COLD WIND CHILLS NORTH CENTRAL THROUGH FRIDAY MORNING... .COLD HIGH PRESSURE WILL MOVE OVER THE REGION TONIGHT BRINGING ANOTHER ROUND OF COLD WIND CHILLS TO NORTH CENTRAL NORTH DAKOTA. WIND CHILLS AS COLD AS 30 BELOW ARE POSSIBLE AT PLACES LIKE BOWBELLS...SHERWOOD...BOTTINEAU...RUGBY AND CARRINGTON. THOSE WORKING OR DOING OUTDOOR ACTIVITIES SHOULD COVER EXPOSED SKIN AND DRESS IN LAYERS. NDZ002>005-012-013-023-025-211515- /O.CON.KBIS.WC.Y.0013.000000T0000Z-140221T1700Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... TOWNER...RUGBY...HARVEY...CARRINGTON 104 AM CST FRI FEB 21 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WIND CHILL VALUES...TO 30 BELOW. * IMPACTS...FROSTBITE...HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ HEINERT
567 WWUS43 KBIS 210909 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 309 AM CST FRI FEB 21 2014 ...COLD WIND CHILLS NORTH CENTRAL THIS MORNING... .COLD HIGH PRESSURE MOVING OVER THE REGION WILL BRING ANOTHER ROUND OF COLD WIND CHILLS TO NORTH CENTRAL NORTH DAKOTA. WIND CHILLS AS COLD AS 30 BELOW ARE POSSIBLE AT PLACES LIKE BOWBELLS...SHERWOOD...BOTTINEAU...RUGBY AND CARRINGTON. THOSE WORKING OR DOING OUTDOOR ACTIVITIES SHOULD COVER EXPOSED SKIN AND DRESS IN LAYERS. NDZ002>005-012-013-023-025-211700- /O.CON.KBIS.WC.Y.0013.000000T0000Z-140221T1700Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... TOWNER...RUGBY...HARVEY...CARRINGTON 309 AM CST FRI FEB 21 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WIND CHILL VALUES...TO 30 BELOW. * IMPACTS...FROSTBITE...HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ HEINERT
754 WWUS43 KBIS 211251 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 651 AM CST FRI FEB 21 2014 ...COLD WIND CHILLS NORTH CENTRAL THIS MORNING... .COLD HIGH PRESSURE MOVING OVER THE REGION IS KEEPING VERY COLD WIND CHILLS IN PLACE ACROSS NORTH CENTRAL NORTH DAKOTA. WIND CHILLS AS COLD AS 30 BELOW WILL CONTINUE AT PLACES LIKE BOWBELLS...SHERWOOD...BOTTINEAU... RUGBY AND CARRINGTON. THOSE WORKING OR DOING OUTDOOR ACTIVITIES SHOULD COVER EXPOSED SKIN AND DRESS IN LAYERS. NDZ002>005-012-013-023-025-211700- /O.CON.KBIS.WC.Y.0013.000000T0000Z-140221T1700Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... TOWNER...RUGBY...HARVEY...CARRINGTON 651 AM CST FRI FEB 21 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WIND CHILL VALUES...TO 30 BELOW. * IMPACTS...FROSTBITE...HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ NH/RP KINNEY
572 WWUS43 KBIS 211601 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1001 AM CST FRI FEB 21 2014 ...WIND CHILL ADVISORY CANCELED... .SLOWLY RISING TEMPERATURES AND DECREASING WIND HAVE RESULTED IN MODERATING WIND CHILL TEMPERATURES. THE WIND CHILL ADVISORY IS CANCELED. NDZ002>005-012-013-023-025-211700- /O.CAN.KBIS.WC.Y.0013.000000T0000Z-140221T1700Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... TOWNER...RUGBY...HARVEY...CARRINGTON 1000 AM CST FRI FEB 21 2014 ...WIND CHILL ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WIND CHILL ADVISORY. .SLOWLY RISING TEMPERATURES AND DECREASING WIND HAVE RESULTED IN MODERATING WIND CHILL TEMPERATURES. $$ JPM/ACOOP
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 20, 3:03 PM CST, 18 minutes earlier.
Area forecast discussion, Feb 20, 3:03 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 303 PM CST THU FEB 20 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 303 PM CST THU FEB 20 2014 WIND ADVISORY WILL EXPIRE AT 4 PM CST AS SCHEDULED. SURFACE HIGH PRESSURE IS BRUSHING THE NORTH AND EASTERN PORTIONS OF THE STATE TONIGHT WHILE A SECONDARY SURFACE TROUGH DEVELOPS IN SOUTHWEST MONTANA AND WESTERN NORTH DAKOTA TONIGHT. THE HIGH WILL CLEAR SKIES ALLOW TEMPERATURES TO FALL AND PRODUCE WIND CHILLS NEAR 30 BELOW ACROSS THE NORTH CENTRAL. HAVE ISSUED A WIND CHILL ADVISORY THERE FOR LATE TONIGHT AND FRIDAY MORNING. MEANWHILE...A BAND OF MODERATE TO STRONG NORTHWEST WINDS IN IN H500 FLOW WILL BRING A RIPPLE ACROSS THE SOUTHWEST TONIGHT AND FRIDAY. THIS SHOULD PRODUCE UP TO 2 INCHES OF SNOW SOUTHWEST BEGINNING AFTER MIDNIGHT TONIGHT THROUGH FRIDAY AFTERNOON. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 303 PM CST THU FEB 20 2014 THE HIGHLIGHT OF THE EXTENDED FORECAST IS BELOW NORMAL TEMPERATURES THROUGHOUT THE PERIOD. THE 12 UTC GUIDANCE SUITE IS IN GOOD AGREEMENT ON A LARGE UPPER LEVEL TROUGH ACROSS THE CENTRAL AND EASTERN CONUS THROUGHOUT THE PERIOD...WITH A BLOCKING UPPER LEVEL RIDGE ACROSS THE EASTERN PACIFIC INTO ALASKA. THE 12 UTC NAEFS STANDARDIZED ANOMALIES OF -2 TO -3 ARE FORECAST IN 500 MB HEIGHTS AND 850 MB TEMPERATURES BY MID TO LATE NEXT WEEK IN ASSOCIATION WITH THIS TROUGH. THIS SUPPORTS A SLOW DECLINE IN TEMPERATURES EACH DAY THROUGHOUT THE EXTENDED...WITH PERHAPS SUB-ZERO HIGHS BY LATE NEXT WEEK. WIND CHILL HEADLINES ARE LIKELY EACH NIGHT AND EARLY MORNING THROUGH THE EXTENDED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 303 PM CST THU FEB 20 2014 HIGH PRESSURE OVER SASKATCHEWAN AND MANITOBA WILL MOVE SOUTHEAST. SURFACE TROUGH OF LOW PRESSURE ACROSS MONTANA WILL BRING INCREASING CHANCES FOR SNOW AT KDIK AFTER 12Z SAT. KIDD WILL BE ON THE EDGE OF THE SNOW CHANCE. OTHERWISE VFR OR BECOMING VFR AT TAF THURSDAY AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 11 AM CST FRIDAY FOR NDZ002>005-012-013-023-025. && SHORT TERM...WAA LONG TERM...AYD AVIATION...WAA
Hazardous weather outlook, Feb 20, 6:59 AM CST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 659 AM CST THU FEB 20 2014 NDZ001>005-009>013-021>023-025-036-037-047-048-050-051-211200- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN- LA MOURE-MCINTOSH-DICKEY- 659 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW AND PATCHY BLOWING SNOW WILL CONTINUE THROUGH EARLY AFTERNOON. WIND CHILL TEMPERATURES TO 25 BELOW ARE POSSIBLE OVER THE TURTLE MOUNTAINS TONIGHT INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUSLY COLD WIND CHILL TEMPERATURES ARE EXPECTED THROUGH THE ENTIRE PERIOD...MAINLY DURING THE LATE NIGHT AND MORNING HOURS. SUNDAY NIGHT THROUGH WEDNESDAY MORNING WILL LIKELY BE THE COLDEST PERIOD...WITH WIND CHILLS NEAR 40 BELOW ZERO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017>020-031-032-035-211200- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-BURLEIGH- 659 AM CST THU FEB 20 2014 /559 AM MST THU FEB 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW AND PATCHY BLOWING SNOW ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUSLY COLD WIND CHILL TEMPERATURES AROUND 25 BELOW ZERO ARE POSSIBLE SUNDAY NIGHT THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ033-034-040>046-211200- STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 659 AM CST THU FEB 20 2014 /559 AM MST THU FEB 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH MID AFTERNOON. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. SOME PATCHY BLOWING SNOW IS ALSO EXPECTED THROUGH THE MORNING HOURS. THERE IS A CHANCE OF SNOW TONIGHT IN THE FAR SOUTHWEST...WITH UP TO AN INCH ACCUMULATION POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RP KINNEY/JV
Nearby
Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.